Open Access
Translator Disclaimer
November 2017 A variational approach to some transport inequalities
Joaquin Fontbona, Nathael Gozlan, Jean-François Jabir
Ann. Inst. H. Poincaré Probab. Statist. 53(4): 1719-1746 (November 2017). DOI: 10.1214/16-AIHP769


In this paper, we relate transport-entropy inequalities to the minimization of certain functionals defined on the space of probability measures. This approach leads in particular to a new proof of a result by Otto and Villani (J. Funct. Anal. 173 (2000) 361–400) showing that the logarithmic Sobolev inequality implies Talagrand’s transport inequality.

Dans cet article, nous proposons une approche des inégalités de transport-entropie fondée sur la minimisation de certaines fonctionnelles définies sur l’espace des mesures de probabilité. Cette approche nous permet en particulier de donner une nouvelle preuve d’un résultat d’Otto et Villani (J. Funct. Anal. 173 (2000) 361–400) montrant que l’inégalité de Sobolev logarithmique entraîne l’inégalité de transport de Talagrand.


Download Citation

Joaquin Fontbona. Nathael Gozlan. Jean-François Jabir. "A variational approach to some transport inequalities." Ann. Inst. H. Poincaré Probab. Statist. 53 (4) 1719 - 1746, November 2017.


Received: 11 September 2015; Revised: 26 April 2016; Accepted: 22 May 2016; Published: November 2017
First available in Project Euclid: 27 November 2017

zbMATH: 1382.60037
MathSciNet: MR3729633
Digital Object Identifier: 10.1214/16-AIHP769

Primary: 26D10 , 58E99 , 60E15

Keywords: Optimal transport , Transport-entropy inequalities

Rights: Copyright © 2017 Institut Henri Poincaré


Vol.53 • No. 4 • November 2017
Back to Top